Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

new Oxycontin prescription..help plz

cj062373ccj062373 Posts: 20
edited 06/11/2012 - 8:53 AM in Pain Medications
I was recently changed from Kadian to Oxycontin. Just started my first dose and have a really bad headache and upset stomach. Anyone else have these problems? Im hoping Im just having the headache from sitting at my daughters volleyball tourney all day but not sure about the upset stomach. Anyway, the headache seemed to start about an hour after taking the first dose. Any help appreciated


  • btw...can anyone give me an idea on how the fentanyl patch works for pain and an average cost? If I have to have this migraine and upset stomach every time i take an oxycontin then I am asking to switch. I was excited that they gave me a 70 dollar discount card till 2012 and the oxy prescription only cost me 25 dollars after insurance and the discount...
  • I take oxycontin & donm't have any probs,but different folks ,sometimes have different reactions.
    Oxycontin is a time-release medication too,so it is less likely to effect you negitivly as apposed to say oxynorm which releases all at once.But any probs with meds you are not at peace about,you should always consult your doc.
    Keep us posted,I would be interested to hear,thanks.
  • thanks, the avinza never made me feel this miserable nor any of the others I have taken. Im so sick at my stomach now I had to take nausea medicine...hope it goes away soon or I wont make it till my one month appt...will have to call doc first thing monday morning
  • Hi,Have you tried taking it with a full stomach? I take oxycodone and my pharmacist told me to take it on a full stomach, I think she said it could cause a stomach ache, but I'm not positive.
  • Yes, I took it with a full stomach and I was up all night sick so im not sure how long it takes to disolve but i was sick within 4 hours so im assuming it came back up...I felt better after that until I took it this morning then the same thing started over again, stomach cramping, nausea which eventually let to vomiting...It doesnt make sense as I take oxycodone for BT pain every two months then hydrocodone so I know im not allergic to oxycodone. I cant imagine whats causing it..thanks for the responses and i will update. Called the after hours office and the nurse said to try for 3 days so I will call my doc in the morning
  • When I switched to oxy my pm said the illness I felt was likely a withdrawal symptom from the Norco that I was on for 3 years. Could that be your issue ? After be
    Being on oxy cr for several months and having my dose adjusted I am happy. I take oxycodone for bt pain and oxycontin cr for extended release along with a muscle relaxer and am fairly well controlled with occasional flares. I would try the oxy for a few weeks. Call your pm they may want to add something or take you off it. I tried extended release morphine and loved it but had allergic reaction with a trunk rash.
    Good luck. Julie
  • OxyContin is an opioid analgesic medication synthesized from opium-derived thebaine.Both Kadian & Avinza contain morphine sulfate. Although all three medications contain opiates, OxyContin is of a different chemical make-up. Even though you are opiate/oid tolerant your body can react differently to the differences in the medications and this is very common. Because you are already tolerant, and yet you are having a negative side affect to the oxycontin, your Dr may decide to put you on another ER type medication.

    I am wondering if both the Kadian & the Avinza worked for you in treating your pain, why the Dr decided to change your medication. I'm assuming it was not cost affective to continue with the others? I have heard other people complaining about and having similiar experiences with the new formula in the oxycontin, but I have never taken it so I have no personal experience.. with any of those actually. I hope you and your Dr can get this sorted out and that you have relief soon.

  • I had been on the kadian and avinza for quite a long time so maybe it was something to do with switching. i never thought of that. I was so sick on the oxycontin, the doc switched me to something called Exalgo and now im wondering how that works. She originally changed me because i kept going up in doses and was becoming to tolerant to the kadian
Sign In or Register to comment.